MAUDE Adverse Event Report: TIDI PRODUCTS LLC UNIVERSAL TWICE-AS-TOUGH QUICK RELEASE CUFF; RESTRAINT, PROTECTIVE

TIDI PRODUCTS LLC UNIVERSAL TWICE-AS-TOUGH QUICK RELEASE CUFF; RESTRAINT, PROTECTIVE
Model Number 2700Q
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Customer is reporting complaint on product # 2700q 2700ql.The customer is stating that patients are ripping through the thin part of the material.The staff did not witness how it happened and it was discovered during 15 min safety check.
 
Additional Manufacturer Narrative
H3 evaluation of the returned product found the blue hook fastener on one of the single restraints is torn apart.Bite marks with tensile strength failure observed on one side of the torn area indicating the origin of the failure.The other single restraint was undamaged.All quick release buckles and straps appear normal.The possible root cause for this deficiency is that the bed connecting straps of the restraints were not applied properly when attaching to the bed mechanism making the cuffs to be close enough to the patient¿s mouth when pulled excessively causing the blue hook fastener to be torn apart.Instructions for use (ifu) were reviewed and found to provide adequate instructions and warnings for safe and effective use of the device.The ifu states before each use, check cuffs and straps for cracks, tears, and/or excessive wear or stretch, cracked or broken buckles or locks, and/or that hook-and-loop adheres securely, as these may allow patient to remove cuff.Additionally, the ifu warns do not use this device on a patient who is or becomes: suicidal, highly aggressive or combative, self-destructive, or deemed to be an immediate risk to others, unless the patient is under constant supervision.Application instructions step 2 state once the buckle is in place and the strap is secured to the frame, pull on the excess strap end to adjust to the desired length between the cuff and the attachment point.To limit unwanted adjustment, tie an overhand knot with the excess strap directly below the quick-release buckle.Secure the remaining strap end(s) out of the reach of the patient.At this time there is no evidence that a manufacturing non-conformity contributed to the reported complaint.Therefore, no corrective or preventative actions are necessary.All complaints are trended and reviewed by management on a monthly basis.As part of this monthly review, any excursion above the control limits for this failure mode will be assessed, documented and acted upon as warranted.Manufacturer reference file (b)(4).

Brand Name
UNIVERSAL TWICE-AS-TOUGH QUICK RELEASE CUFF
Common Device Name
RESTRAINT, PROTECTIVE
Manufacturer (Section D)
TIDI PRODUCTS LLC
570 enterprise drive
neenah WI 54956
Manufacturer Contact
chris rahn
570 enterprise drive
neenah, WI 54956
9207514300
MDR Report Key18193362
Report Number2182318-2023-00112
Device Sequence Number15391801
Product Code FMQ
UDI-Device Identifier10190676002792
UDI-Public10190676002792
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K963413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2700Q
Device Catalogue Number2700Q
Device Lot Number2339T059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown